Alert archive / Texas / Severe Thunderstorm Warnings in 2021
Severe Thunderstorm Warning 161, NWS San Angelo, TX
NWS San Angelo, TX issued this severe thunderstorm warning at Jun 26, 2021, 9:32 PM CDT for Sterling County, Texas. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 26, 2021, 9:32 PM CDT (02:32 UTC)
- Expired
- Jun 26, 2021, 10:15 PM CDT
- In force
- 43 min
- Issued by
- NWS San Angelo, TX
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Sterling County, TX
The radar
The San Angelo radar (KSJT), 81 km from the middle of the area, began a volume at 02:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Del Rio, TX (KDRT), launched 00:00Z, 2.5 hours before the alert went out and 291 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 81 J/kg
- Mixed-layer CIN
- -226 J/kg
- Mixed-layer LCL
- 2717 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- -78 m²/s²
- 0-3 km storm-relative helicity
- 8 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
284
WUUS54 KSJT 270232
SVRSJT
TXC431-270315-
/O.NEW.KSJT.SV.W.0161.210627T0232Z-210627T0315Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service San Angelo TX
932 PM CDT Sat Jun 26 2021
The National Weather Service in San Angelo has issued a
* Severe Thunderstorm Warning for...
Northeastern Sterling County in west central Texas...
* Until 1015 PM CDT.
* At 932 PM CDT, a severe thunderstorm was located 8 miles northwest
of Sterling City, moving east at 40 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* This severe thunderstorm will be near...
Sterling City around 940 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3208 10083 3183 10082 3185 10115 3209 10115
TIME...MOT...LOC 0232Z 271DEG 34KT 3194 10106
HAIL...1.00IN
WIND...60MPH
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 26, 6:10 PM CDT, 3 hours 22 minutes earlier.
Area forecast discussion, Jun 26, 6:10 PM CDT, 3 hours 22 minutes before
Area Forecast Discussion National Weather Service San Angelo TX 610 PM CDT Sat Jun 26 2021 ...New AVIATION... .SHORT TERM... (This evening through Sunday) Issued at 130 PM CDT Sat Jun 26 2021 Low level southerly flow continues to advect gulf moisture north across west central Texas this afternoon. For the boundaries, dryline located over eastern New Mexico and cold front near a Lubbock to Childress to Enid OK line. Latest SPC instability analysis indicates strong SBCAPE from the eastern Permian Basin into northwest Texas and SBCIN almost gone. The Hi-Res models develops thunderstorms across this zone late this afternoon and evening and moves the convection into the Big Country this evening. The combination of some vertical wind shear and moderate instability will result in a few strong to severe storms. The main hazards will be large hail and damaging winds. Also, heavy rainfall and localized flooding is possible across the Big Country tonight. Scattered showers and thunderstorms are expected a little further south along a Sterling City to Coleman line. For Sunday, the morning may see showers and a few thunderstorms across the northern half of the area. The afternoon will see surface heating and Hi-Res models indicate isolated to scattered showers and thunderstorms developing across much of the area due to weak instability. Mild lows for tonight and cooler weather for Sunday but still humid in the morning. && .LONG TERM... (Sunday night through next Saturday) Issued at 130 PM CDT Sat Jun 26 2021 Sunday night, a weak cold front will remain stalled just to the north and west of our forecast area. Showers and thunderstorms are forecast to develop in the vicinity of the boundary. Most of this activity will remain across our northern and northwest counties, with rain chances quickly dropping off as you head south and east. More of the same for Monday, with the best rain chances across the northern half of the area. Highs on Monday will be below seasonal normals, in the 80s. On Tuesday, a bit better moisture will advect into the area as an inverted trough moves ashore across South Texas. Still, NBM PoPs were bumped down a bit, generally in the 50-60 percent range. Highs on Tuesday will be in the upper 70s to mid 80s. Wednesday and Thursday, a weak upper level ridge is forecast to develop across the area. Mainly diurnal showers and thunderstorms are possible each day, but activity should remain isolated to scattered. Highs will be in the mid 80s to near 90 degrees. Friday into the weekend, the aforementioned upper level ridge will weaken, while a weak cold front pushes into the region. This will bring an increasing chance of showers and thunderstorms for much of the area. High temperatures will remain below seasonal normals, generally in the mid 80s to near 90 degrees. && .AVIATION... (00Z TAFS) Issued at 545 PM CDT Sat Jun 26 2021 Latest CAM's continue to bring a cluster of storms across the Big Country and the KABI terminal this evening, so have adjusted the timing of the possible storms but left a mention. Otherwise, VFR conditions this evening and into the overnight hours, with more MVFR cigs developing across the southern terminals by sunrise. Should start to see winds swing a little more southeast at more sites, with wind speeds decreasing for Sunday. && .PRELIMINARY POINT TEMPS/POPS... Abilene 72 87 69 83 / 50 50 60 70 San Angelo 73 92 69 88 / 20 30 30 40 Junction 72 91 69 87 / 5 20 20 40 Brownwood 74 91 70 86 / 10 30 30 60 Sweetwater 69 83 68 81 / 60 40 60 60 Ozona 73 90 69 86 / 10 20 30 40 && .SJT WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...21 LONG TERM....Daniels AVIATION...07
Hazardous weather outlook, Jun 26, 2:03 PM CDT, 7 hours 29 minutes before
Hazardous Weather Outlook National Weather Service San Angelo TX 203 PM CDT Sat Jun 26 2021 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-271915- Fisher-Nolan-Sterling-Coke-Runnels-Irion-Tom Green-Concho- Crockett-Schleicher-Sutton-Haskell-Throckmorton-Jones-Shackelford- Taylor-Callahan-Coleman-Brown-McCulloch-San Saba-Menard-Kimble- Mason- 203 PM CDT Sat Jun 26 2021 This Hazardous Weather Outlook is for portions of west central Texas. .DAY ONE...This Afternoon and Tonight Strong to severe thunderstorms are possible late this afternoon into the evening hours, mainly north of a Sterling City to Abilene to Albany line. The main hazards will be damaging winds, large hail, and dangerous lightning. .DAYS TWO THROUGH SEVEN...Sunday through Friday Thunderstorm chances will continue Sunday into next week across West Central Texas. Dangerous lightning and locally heavy rainfall will be the main hazards. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated at this time.
In the hours before
Special weather statement, Jun 26, 9:20 PM CDT, 12 minutes before
Special Weather Statement National Weather Service San Angelo TX 920 PM CDT Sat Jun 26 2021 TXZ064-270245- Sterling TX- 920 PM CDT Sat Jun 26 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN STERLING COUNTY UNTIL 945 PM CDT... At 919 PM CDT, Doppler radar was tracking a strong thunderstorm 14 miles northwest of Sterling City, moving northeast at 30 mph. Penny size hail and wind gusts of 50 to 55 mph will be possible with this storm. This storm will remain over mainly rural areas of northern Sterling County. LAT...LON 3209 10083 3187 10082 3184 10126 3208 10127 TIME...MOT...LOC 0219Z 243DEG 34KT 3197 10118
The office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 26, 9:20 PM CDT | Special Weather Statement | SJT | Sterling | 25 min |
| Jun 27, 7:07 AM CDT | Areal Flood Advisory | SJT | Sterling | 3 hr |
| Jun 27, 7:39 AM CDT | Areal Flood Advisory | SJT | Taylor | 2 hr |
| Jun 27, 8:05 AM CDT | Areal Flood Advisory | SJT | Coke | 115 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2021Every severe thunderstorm warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.